LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Ketek users...vision problems?

 - UBBFriend: Email this page to someone!    
Author Topic: Ketek users...vision problems?
LC
LymeNet Contributor
Member # 7070

Icon 5 posted      Profile for LC     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been on Ketek now for about nine months. The last few months I've had problems focusing on images while driving. Recently close up images take a second or two to snap in to focus. Also, when I look at something for a while (computer, book etc) the images start to go out of focus. Any one else with this problem? Does it last once off Ketek? My LLMD is not sure if these vision problems can be permanent and neither does the manufacturer Aventis. She has left it up to me to decide if I want to switch to Biaxin but pointed out that it does not penetrate the brain as well. I was on zith a year ago and the doc doesn't think I should go back to it. But i need a macrolide to go with the mepron for babs.
Posts: 116 | From Pennsylvania | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
Areneli
Frequent Contributor (1K+ posts)
Member # 6740

Icon 1 posted      Profile for Areneli     Send New Private Message       Edit/Delete Post   Reply With Quote 
Perhaps you have developed 'lazy' eye.
Check with your ophtalmologist.

Posts: 1538 | From Planet Earth | Registered: Jan 2005  |  IP: Logged | Report this post to a Moderator
Monica
Frequent Contributor (1K+ posts)
Member # 224

Icon 1 posted      Profile for Monica     Send New Private Message       Edit/Delete Post   Reply With Quote 
I had some blurred vision when I first started taking the drug a few months ago. Since I knew it was a side effect I didn't worry too much about it.

I wouldn't second guess your doctor and he and Aventis are probably hedging their bets, but I would suspect it's an effect of the drug.

If there is such a thing as a Lyme Literate Opthamologist I might want to check it out further.

Good luck.


Posts: 1757 | From Somerset County, NJ | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
Mishelly00
Member
Member # 5897

Icon 1 posted      Profile for Mishelly00   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hello,
My husband was taking Ketek and about a week into it his vision was going very crazy. His eyes have NEVER had a problem until taking Ketek. He has now been changed to a different abx and it is back to normal.
Hope this helps, Michelle

Posts: 79 | From Oxford,MA,01540 | Registered: Jul 2004  |  IP: Logged | Report this post to a Moderator
kam
Honored Contributor (10K+ posts)
Member # 3410

Icon 1 posted      Profile for kam     Send New Private Message       Edit/Delete Post   Reply With Quote 
Pulled this up because I just started taking Ketek 800 mg a day for a few days now.

I took it awile back for a week or so and was fine and able to do more than usual.

This time around my eyes are being weird. Concerned because my liver has not been tested yet as the LLMD wants.

Weill call primary MOnday to ask about getting liver tested again.

Will also contact LLMD Monday.

Perhaps I should back down to 400 mg a day for now.

Don't like this weird eye stuff.

Posts: 15927 | From Became too sick to work or do household chores in 2001. | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
cactus
Frequent Contributor (1K+ posts)
Member # 7347

Icon 1 posted      Profile for cactus     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've taken ketek for about 12 mos total (with a 3 month break in the middle). Had double vision and some blurriness each time - enough to make me feel uncomfortable driving.

Liver functions always tested fine, and I've been off ketek since the beginning of this month (switched to zith), and my vision seems to be normal again.

Definitely ask your doc, though, just in case.

--------------------
Did you ever stop to think, and forget to start again? - A.A. Milne

Posts: 1987 | From No. VA | Registered: May 2005  |  IP: Logged | Report this post to a Moderator
LC
LymeNet Contributor
Member # 7070

Icon 1 posted      Profile for LC     Send New Private Message       Edit/Delete Post   Reply With Quote 
My eye problems have pretty much cleared.

But looking back, I think some of the symptoms were due to lyme, some due to Ketek.

Still have a slight focusing issue, but very minor. The least of my worries now.

In short, I do not think Ketek caused any permanent damage to my vision.

LC

Posts: 116 | From Pennsylvania | Registered: Mar 2005  |  IP: Logged | Report this post to a Moderator
lymednva
Frequent Contributor (1K+ posts)
Member # 9098

Icon 1 posted      Profile for lymednva     Send New Private Message       Edit/Delete Post   Reply With Quote 
I've been on Ketek for almost 7 months now and had those eye probelms BEFORE the Ketek. I haven't noticed any worsening of the problems since I've been on Ketek.

--------------------
Lymednva

Posts: 2407 | From over the river and through the woods | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
kam
Honored Contributor (10K+ posts)
Member # 3410

Icon 1 posted      Profile for kam     Send New Private Message       Edit/Delete Post   Reply With Quote 
I have had vision problems since coming down with this.

I learned on lyme chat last night that I was taking too much Ketek.

The sample packet says 400 mg on it. I thought that was for both pills.

It turns out it is for one pill so I was taking 1600 mg a day when I was supposed to be taking 800 mg.

WE shall see how things go today...regarding the wierd stuff with the eyes as I backed off and am not going to take any meds today.

When I start back tomorrow, I will just take two tablets a day instead of 4.

Posts: 15927 | From Became too sick to work or do household chores in 2001. | Registered: Dec 2002  |  IP: Logged | Report this post to a Moderator
Jill E.
Frequent Contributor (1K+ posts)
Member # 9121

Icon 1 posted      Profile for Jill E.     Send New Private Message       Edit/Delete Post   Reply With Quote 
I often post about Ketek but only in regards to liver issues, since mine was severely damaged by it.

However, a friend of mine who posts on a different Lyme board, but rarely here, has given me permission to post a response on her behalf.

On Ketek, she developed visual pathway problems. I don't know enough to describe her symptoms, however I know she went through brain scans and more. A neuro-opthalmologist who is Lyme friendly diagnosed it as a visual pathway condition.

Her case was reported to Aventis (I'm not sure if she reported it or if her doctor did. I know in my case my hepatologist did).

She has had visual problems for two years - obviously long after stopping Ketek.

Aventis has been corresponding with her about her case.

She asked me to recommend contacting Aventis and reporting any symptoms like you are describing.

I know for me personally I had visual problems from Lyme before Ketek and the Ketek did not seem to worsen them.

Jill

--------------------
If laughter is the best medicine, why hasn't stand-up comedy cured me?

Posts: 1773 | From San Diego | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.